MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: six batteries were not returned for evaluation.Log file analysis was not conducted since log files covering the event date were not available.As a result, the reported event could not be confirmed.A power source lubrication procedure was performed on the associated batteries on (b)(6) 2018.Applicable risk documentation and experience with events of similar circumstances were considered; a possible root cause of the reported premature power switching event after lubrication can be attributed, but not limited to a communication error and/or to momentary disconnection due to corrosion of the controller power port pins.Events involving panasonic batteries that rapidly discharge can be attributed to soldering or welding defects.Serial or lot#: (b)(4).Serial or lot#: (b)(4).Serial or lot#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Concomitant medical products: c2tr01 pacemaker, 5076-52 lead, 5076-45 lead, 419688 lead, implanted: (b)(6) 2011.Additional products: heartware ventricular assist system ¿ battery.Model #: 1650 / catalog #: 1650 / expiration date: 31-aug-2017 / serial or lot#: (b)(4).Udi #: (b)(4).Device available for eval: no.Mfg date: 31-aug-2016.Label for single use: no.(b)(4).Heartware ventricular assist system ¿ battery.Model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2017 / serial or lot#: (b)(4).Udi #: (b)(4).Device available for eval: no.Mfg date: 30-nov-2016.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿ battery.Model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2017 / serial or lot#: (b)(4).Udi #: (b)(4).Device available for eval: no.Mfg date: 30-nov-2016.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿ battery.Model #: 1650 / catalog #: 1650 / expiration date: 30-jun-2017 / serial or lot#: (b)(4).Udi #: (b)(4).Device eval for eval: no.Mfg date: 30-jun-2016.Labeled for single use: no.(b)(4).Heartware ventricular assist system ¿ battery d4: model #: 1650 / catalog #: 1650 / expiration date: 30-nov-2017 / serial or lot#: (b)(4).Udi #: (b)(4).Device eval for eval: no.Mfg date: 30-nov-2016.Labeled for single use: no.(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the batteries were draining quicker than normal, dropping bars, and switching to the other side.The patient stated that fully charged batteries were being plugged in to the controller and within one to two hours they were dropping down to one bar.The batteries were exchanged.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key8993050
Report Number3007042319-2019-10846
Device Sequence Number14175956
Product Code DSQ
UDI-Device Identifier00888707000376
UDI-Public00888707000376
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2017
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date09/11/2019
Supplement Report FDA Received Date10/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age45 YR
Patient Weight56